I switched from Lexapro after 20 years to sertraline because it quit working. I am on day 16 of sertraline for GAD. One day I feel it is helping and then the next my anxiety is crazy; pounding heart beat, can’t sleep, etc. I read the positive review on here to help me but it’s such a struggle.
Does sertraline give good and bad days in the begining?
Question posted by Sjwill on 1 Dec 2021
Last updated on 15 December 2021
So frustrating the transition. Ironically I have been on sertraline for years and am transitioning to a different medication as sertraline has stopped working for me. It is hard waiting to see if the new meds work and getting the dosage correct. Try to keep yourself busy and get some type of exercise. Best of luck.
Yes, it's called the "roller coaster effect" and means that your metabolism is still adjusting to the medication.
It's a pain, but the fact that you're having some good days is a good indication that the drug is starting to work.
Try to be patient and focus on the good times... this will straighten itself out soon.
Thanks for your response. The last couple of days I have had constant heart racing…I really want to stop this medicine. I hope you’re right about it just needs more time to work.
Getting through the initial time is tough but in the long run you don't want to live with your anxiety disorders either.
Hang in there...
Hi there! I haven’t had a good day in 5 days. I have been on it for 3 weeks. Still normal??
What dosage are you taking? I wonder if it's a low initial dose that you might need an increase? Or another medication to ease the anxiety until the sertraline kicks fully in?
Have you talked to your doctor and let them know that you're still having these bad days? Three weeks isn't all that long in the scheme of things... although it sure feels like it... but by now you probably should be feeling some definite improvement.
I am on 100 mg. Still having high anxiety and tingling feelings. Just started week 5. I was on propranolol and doxepin for a couple of days as well but felt like my arms and legs were tingling/burning so I stopped them. Maybe that is the sertraline?? My doctor wants me to continue taking it but I’m about done. Had to take quite a few days off of work. Thanks for replying.
I will have to add that I get moments of my heart not racing but then it’s comes right back.
lexapro, anxiety, generalized anxiety disorder, sertraline, anxiety and stress, heart
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.